It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Anxiety Message Board

  • BuSpar making my anxiety worse?



  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 02-22-2003, 06:52 PM   #1
    pjo
    Member
     
    Join Date: Dec 2002
    Location: canonsburg, pa
    Posts: 75
    pjo HB User
    Post BuSpar making my anxiety worse?

    I have been taking BuSpar for about a month now and I really feel that my anxiety is worse. I hadn't had a panic attack in a year and a half and now I get one practically every day. Also, I feel really weird and my anxiety symptoms haven't gone away. I know you need to give meds time to work, but I don't think this is working for me. I also have a prescription for xanax that my doctor gave me to use until the BuSpar starts to work and I have to take it every day because it's the only way to stop my panic attacks. I I feel worse than before I started the BuSpar. My doctor thinks that it will work for me, but I'm ready to quit taking it. Can I just stop "cold turkey?" Has anyone else had a bad experience with BuSpar? I really dont' know what else to try - I've used alot of the antidepressants and had to quit either because they didn't work or because of the side effects. I'd really appreaciate any help from anyone.
    Pam

     
    Sponsors Lightbulb
       
    Old 02-23-2003, 08:09 PM   #2
    kynurse
    Guest
     
    Posts: n/a
    Post

    Hi Pam,
    Call your doctor and go back for a med check. There is no way that a panic attack per day is acceptable!!! I'm amazed that you can get anything done during the day at that rate.
    After 4 weeks the Buspar should have leveled off if it was going to. Please don't take yourself off the med though as it could have even worse side effects, and then you won't have anyone monitoring the changes. Your doctor may want you to wean off it to avoid a crash.
    Good luck and please re-post so we know how you are doing.


    [This message has been edited by kynurse (edited 02-23-2003).]

     
    Old 02-27-2003, 03:58 PM   #3
    dellio67
    Junior Member
     
    Join Date: Feb 2003
    Location: greer
    Posts: 10
    dellio67 HB User
    Post

    Buspar is for having too much serotonin. It decreases your serotonin level. Things like zoloft and lexapro allow levels of serotonin to build back up if you have too little.

    If you are having panic attacks... i doubt Buspar is right for you.

     
    Old 02-28-2003, 02:08 PM   #4
    hry33
    Senior Veteran
    (male)
     
    Join Date: Feb 2003
    Location: melbourne, vic, aust
    Posts: 7,368
    hry33 HB Userhry33 HB User
    Post

    buspar isnt effective against panic attacks, its a tranquilliser, an antidepressant such as paxil may be more helpful
    __________________
    Life is not a dress rehearsal

     
    Old 02-28-2003, 02:22 PM   #5
    MSH
    Member
     
    Join Date: Jan 2003
    Location: USA
    Posts: 98
    MSH HB User
    Post

    I was on Buspar for about 2 months for GAD. I felt horrible. I felt too drugged up and it gave me severe tremors at night. I also had panic attacks with the Buspar. I stopped it cold turkey and it was no problem. I then went onto Xanax. I noticed without the Buspar, I feel much more alert and have my senses back. I now only take Xanax if I feel a panic attack coming on, which has only been about 4 times in the last month. My advice: stay away from Buspar.

     
    Old 03-09-2003, 11:05 AM   #6
    john in florida
    Newbie
     
    Join Date: Mar 2003
    Posts: 1
    john in florida HB User
    Post

    I've been taking Buspar for probably 12 years at 30-60 mg per day. At first the results were astounding, truly miraculous. Within 2-3 weeks I felt great and noticed things that used to make me anxious or near panic just didn't bother me. It was incredible. Well, now after those 12 years my worrying is back and is pretty intense. It still does control my panic attacks but not my constant, nearly obsessive worrying. I supplement the Buspar with Xanax but am careful with how many I take because I know there can be a dependence to Xanax. For those starting on Buspar I can only ask that they give it 3-4 weeks at least to start. Maybe it's just not the right drug for you and you should have that med check as suggested by kynurse. Please let us know what you decide to do and if a change in meds helps you (if that's the case). We're all looking for help and your update might be of assistance to me and other people. Good luck.

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    buspar younggranny Anxiety 17 03-09-2009 01:19 PM
    Should I take Buspar/Buspirone? Aries872 Mental Health 6 03-19-2008 10:02 PM
    anyone had success with buspar? fatcatdogbog Anxiety 2 01-28-2007 06:30 PM
    Buspar- what dosage do you take ? anxiousinnj Anxiety 10 09-18-2006 10:42 AM
    buspar for subconscious symptoms Stoney109 Anxiety 3 09-02-2006 08:29 PM
    Buspar anyone? BlueCloudSky4 Depression 5 09-05-2004 01:57 AM
    Andrea - Xanax Vs. Buspar kc1216 Menopause 38 05-31-2004 01:21 PM
    going to start Buspar on Lorazepam when needed for now dragonballwizard Panic Disorders 2 01-04-2004 05:04 PM
    BuSpar making me worse ??? pjo Panic Disorders 0 02-22-2003 06:44 PM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 06:31 PM.





    2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!